Louisiana, 2008Damaging Wind in Louisiana, July 3, 2008
July 3, 2008 · NWS LIX · 1 event in 1 county or zone
Isolated strong to severe thudnerstorms developed in a moist and unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thudnerstorms developed in a moist and unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 3, 3:00 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT THU JUL 3 2008
.SHORT TERM...
RADAR COVERAGE PATTERN LOOKS QUITE NORMAL FOR THIS TIME OF YEAR.
CONVECTION IS DRIFING SOMEWHAT ERRATIC AND DRIVEN BY OUTFLOW
BOUNDARIES THAT SHOULD MAINTAIN CONVECTIONS THROUGH SUNSET. HIGH
GUSTS HAVE BEEN 26 KNOTS AT KNEW AND OCCASIONAL VIL VALUES UP TO
60 KG/M2 BUT NOTHING OF NOTE AS A CONSEQUENCE. OTHERWISE...ONSHORE
FLOW WITH BERMUDA RIDGE EXTENSION TO PREVAIL THROUGH THE HOLIDAY
WEEKEND.
.LONG TERM...
OVERALL PERSISTENT LOW LEVEL PATTERN WITH RIDGE EXTENSION ALONG
THE GULF COAST. THE UPPER LEVEL PATTERN WILL FEATURE FAIRLY DEEP
AND STATIONARY TROUGHING ALONG THE EASTERN SEABOARD AND
APPALACHIAN STATES...ALONG WITH STATIONARY RIDGING IN THE
INTERMOUNTAIN REGION WELL INTO NEXT WEEK. THIS SHOULD IMPART NEAR
CLIMO RAIN CHANCES EACH DAY ALONG WITH NEAR NORMAL TEMPERATURES.
WILL HAVE TO CONTINUE MONITORING THE WEST GULF FOR POSSIBLE
TROPICAL DEVELOPMENT EARLY NEXT WEEK AS INDICATED FOR THE PAST FEW
RUNS OF THE MODELS ALONG THE TEXAS COAST. THIS SHOULD NOT BE MUCH
OF A CONCERN FOR OUR AREA BUT HAS THE APPEARANCES OF ALISON OR
FRANCES FROM THE LATE 1990S...WIDESPREAD HEAVY RAIN EVENTS OF
TROPICAL NATURE.
&&
.AVIATION...
OUTSIDE OF LOCAL CONVECTION...VFR CONDITIONS TO PREVAIL THROUGH
FRIDAY. FOR KMSY...FIREWORKS DISPLAYS MAY CAUSE TEMPO LOWER
VISIBILITIES IN SMOKE FROM 03Z THROUGH 06Z.
&&
.MARINE...
NO ISSUES WITH LIGHT WINDS AND LOW SEAS. THE ONLY CONCERN WILL BE
LAND BREEZE CONVECTION NEAR SHORE MAINLY AFTER 3 AM AND
WATERSPOUTS UNDER DEVELOPING TOWERS AFTER DAYBREAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 91 71 90 / 10 30 10 40
BTR 72 91 72 90 / 10 40 10 40
MSY 74 90 76 90 / 20 40 20 40
GPT 71 89 74 88 / 20 30 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24
Hazardous weather outlook, Jul 3, 10:05 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT THU JUL 3 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-040200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1105 AM CDT THU JUL 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
DOWNBURSTS OF STRONG WINDS 35 TO 40 MPH...LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED BUT A FEW STRONGER STORMS MAY APPROACH SEVERE LEVELS
THIS AFTERNOON. WATERSPOUTS WILL ALSO BE POSSIBLE IN THE COASTAL
WATERS AND COASTAL MARSHES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY...NEAR THE COAST
IN THE EARLY MORNING...AND DEVELOPING INLAND BY LATE MORNING
THROUGH THE EARLY EVENING. WHILE ORGANIZED SEVERE WEATHER NOT
ANTICIPATED THROUGH WEDNESDAY...A FEW STORMS MAY BRIEFLY PULSE TO
MARGINALLY SEVERE LEVELS WITH THE PRIMARY THREAT BEING DOWNBURST
WIND GUSTS AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24
In the hours before
Special weather statement, Jul 3, 1:19 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT THU JUL 3 2008
MSZ080-081-032000-
HANCOCK-HARRISON-
219 PM CDT THU JUL 3 2008
...STRONG THUNDERSTORM AFFECTING AREAS OF EASTERN HANCOCK COUNTY...
A STRONG THUNDERSTORM IN THE VICINITY OF KILN AND DIAMONDHEAD WILL
DRIFT NORTHEAST INTO WESTERN AREAS OF HARRISON COUNTY THROUGH 3 PM.
THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS
OF RAIN AND WIND GUSTS UP TO 35 MPH.
Special weather statement, Jul 3, 2:32 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT THU JUL 3 2008
LAZ060-032100-
ST CHARLES-
332 PM CDT THU JUL 3 2008
...STRONG THUNDERSTORM AFFECTING NORTHERN ST. CHARLES PARISH...
A STRONG THUNDERSTORM IN THE VICINITY OF NORCO AND DESTREHAN
WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 40 MPH...
AND HEAVY DOWNPOURS OF RAIN AS IT DRIFTS SLOWLY EAST THROUGH 4 PM.
LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS MAY OCCUR WITH
THIS STORM.
Special weather statement, Jul 3, 3:40 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT THU JUL 3 2008
LAZ049-050-057-058-032215-
ASCENSION-LIVINGSTON-ST JAMES-ST JOHN THE BAPTIST-
440 PM CDT THU JUL 3 2008
...STRONG THUNDERSTORM WEST OF LAKE MAUREPAS...
A STRONG THUNDERSTORM WEST OF LAKE MAUREPAS BETWEEN INTERSTATE 10
AND WHITEHALL WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO
45 MPH...AND HEAVY DOWNPOURS OF RAIN AS IT DRIFTS SLOWLY NORTH
THROUGH 515 PM. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS
MAY OCCUR WITH THIS STORM.
Special weather statement, Jul 3, 3:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
451 PM CDT THU JUL 3 2008
LAZ034-032230-
POINTE COUPEE-
451 PM CDT THU JUL 3 2008
...STRONG THUNDERSTORM SOUTH OF NEW ROADS...
A STRONG THUNDERSTORM LOCATED BETWEEN LIVONIA AND NEW ROADS WILL
PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY
DOWNPOURS OF RAIN AND POSSIBLY SMALL HAIL THROUGH 530 PM. THIS
THUNDERSTORM WAS SHOWING LITTLE MOVEMENT...THEREFORE LOCALLY
HEAVY RAINFALL MAY OCCUR WITH IT RESULTING IN THE FLOODING OF SOME
ROADWAYS AND LOW LYING AREAS.
Special weather statement, Jul 3, 4:02 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 PM CDT THU JUL 3 2008
LAZ038-050-032300-
LIVINGSTON-TANGIPAHOA-
502 PM CDT THU JUL 3 2008
...STRONG THUNDERSTORMS AFFECTING AREAS OF LIVINGSTON AND
TANGIPAHOA PARISHES...
A STRONG THUNDERSTORM WAS LOCATED ALONG AND JUST TO THE NORTH OF
INTERSTATE 12 WEST OF HAMMOND...IN THE VICINITY OF BAPTIST AND
ALBANY. OTHER STRONG THUNDERSTORMS EXTENDED FROM THE TOWN OF
LIVINGSTON TO WHITEHALL. THE THUNDERSTORMS SHOWED LITTLE
MOVEMENT OR A DRIFT TO THE NORTH. THESE STORMS ARE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY
DOWNPOURS OF RAIN AND POSSIBLY HAIL UP TO MARBLE SIZE THROUGH 6 PM.
LOCALLY HEAVY RAINFALL MAY OCCUR WITH THESE THUNDERSTORMS RESULTING
IN THE FLOODING OF SOME ROADWAYS AND LOW LYING AREAS.
Thunderstorm Wind, Pointe Coupee
- When
- July 3, 4:15 PM CST
- Where
- Pointe Coupee County, Livonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.550, -91.550
Thunderstorm winds knocked down trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 3, 20081 death · 1 event
- Damaging Winds in Idaho, July 3, 20083 injured · $442,000 · 83 kt wind · 4 events
- Lightning Strike in Colorado, July 3, 2008$150,000 · 1 event
- Damaging Winds in Massachusetts, July 3, 20081 injured · $50,000 · 54 kt wind · 9 events
- Flash Flood and Hail in Arkansas, July 3, 2008$52,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, July 3, 2008$50,000 · 1 in hail · 4 events
- Lightning Strike in Arizona, July 3, 2008$50,000 · 1 event
- Lightning Strike in Mississippi, July 3, 2008$25,000 · 1 event
- Damaging Winds in Connecticut, July 3, 2008$18,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Washington, July 3, 20081.75 in hail · 10 events
- Wildfire in California, July 3 to 6, 20081 injured · 1 event
- Hail in Colorado, July 3, 20081.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126523.